Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Melbourne, FL

January 14, 2016

NWS Melbourne, FL issued this small craft advisory at Jan 14, 2016, 3:48 AM EST. It took effect at Jan 15, 2016, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 3:48 AM EST (08:48 UTC)
In effect from
Jan 15, 2016, 4:00 AM EST
Expired
Jan 16, 2016, 4:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

121 
WHUS72 KMLB 140848
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
348 AM EST THU JAN 14 2016

AMZ550-552-555-570-572-575-150900-
/O.NEW.KMLB.SC.Y.0003.160115T0900Z-160116T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
348 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
073 
WHUS72 KMLB 150938
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
438 AM EST FRI JAN 15 2016

AMZ550-552-555-570-572-575-160900-
/O.CON.KMLB.SC.Y.0003.000000T0000Z-160116T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
438 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

AN APPROACHING STORM SYSTEM MOVING ACROSS THE SOUTHEAST STATES
FORM THE GULF OF MEXICO WILL PRODUCE INCREASING WINDS AND SEAS...
ALONG WITH FAST MOVING SHOWERS AND THUNDERSTORMS...SOME OF WHICH
COULD BE STRONG TO SEVERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
754 
WHUS72 KMLB 152029
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EST FRI JAN 15 2016

AMZ550-552-555-152130-
/O.CAN.KMLB.SC.Y.0003.000000T0000Z-160116T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
329 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE NEAR SHORE ATLANTIC WATERS. SMALL CRAFT
SHOULD EXERCISE CAUTION THROUGH AT LEAST THIS EVENING.

$$

AMZ570-572-575-160900-
/O.CON.KMLB.SC.Y.0003.000000T0000Z-160116T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
329 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 8:50 PM EST, 6 hours 58 minutes earlier.

Area forecast discussion, Jan 13, 8:50 PM EST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
850 PM EST WED JAN 13 2016

.DISCUSSION...

QUIET WX PATTERN OVERNIGHT AS AN H100-H70 HI PRES RIDGE OVER THE
DEEP SOUTH/GOMEX REGION MOVES ACRS THE FL PENINSULA/CAROLINA
COAST...DRIVEN BY A 140-160KT H30-H20 JET STREAK ALOFT. EVENING RAOB
SOUNDINGS SHOW A DRY/STABLE AIRMASS OVER THE PANHANDLE DOWN TO THE
CENTRAL PENINSULA WITH PWATS AOB 0.50" AND MULTIPLE SUBSIDENCE
INVERSIONS THRU THE H100-H50 LYR...10-15KTS OF NRLY FLOW THRU THE
H100-H85 LYR BACKING TO THE W ABV H85 AND BCMG QUITE STRONG THRU THE
REMAINDER OF THE COLUMN. DEEPER MOISTURE OVER S FL WILL NOT BE A
FACTOR OVERNIGHT AS THE CURRENT AND DVLPG WIND PROFILE WILL KEEP IT
DOWNSTREAM.

DENSE CI DECK WILL REMAIN OVERNIGHT AND WILL KEEP TEMPS A FEW DEGS
WARMER THAN RECENT NIGHTS...ALSO WILL PRECLUDE AND FROST. MINS
SHOULD RANGE FROM THE THE L/M40S ALONG AND N OF THE I-4 CORRIDOR TO
THE U40S/L50S ALONG THE TREASURE COAST. NO UPDATES NECESSARY THIS
EVNG.

(PREV DISC)

THU...SFC HIGH WILL SHIFT OFFSHORE FROM NE FL THU WITH LOW LVL WINDS
VEERING FROM NE IN THE MORNING TO ONSHORE FROM THE ATLC IN THE
AFTERNOON. MAINLY HIGH CLOUDINESS IN THE MORNING WILL GIVE WAY TO
LOWERING CLOUD CEILING THROUGH THE DAY WITH MOSTLY CLOUDY SKIES
EXPECTED. EXPECT SOME LIGHT SHOWER DEVELOPMENT ACROSS THE SRN
COUNTIES IN THE AFTERNOON WITH LOW LVL WAA AS H9-H8 WINDS BECOME SE
LATE IN THE DAY AND ISENTROPIC LIFT ENSUES AND DEEP MOISTURE LIFTS
NWD FROM S FL LATE IN THE DAY. HIGHS IN THE MID 60S NORTH TO NEAR 70
FAR SRN COUNTIES.

THU NIGHT-FRI...A MID LEVEL SHORTWAVE TROUGH SHIFTING EASTWARD
ACROSS THE WESTERN GULF COUPLED WITH STRENGTHENING SOUTHERN STREAM
U/L JET WILL INDUCE AN AREA OF LOW PRESSURE OVER THE NW GULF BY LATE
THU. GFS/ECMWF REMAIN IN FAIRLY GOOD AGREEMENT SHOWING THE SFC
SYSTEM APPROACHING THE WESTERN FL PANHANDLE BY DAYBREAK FRI AND
LIFTING NORTHEAST TOWARD THE CAROLINA COASTLINE BY LATE DAY.
APPROACH OF THIS LOW WILL SIGNIFICANTLY INCREASE SHEAR AND MOISTURE
WITH A BAND OF ORGANIZED CONVECTION LOOKING MORE LIKELY...
APPROACHING WESTERN CENTRAL FL LATE THU NIGHT AND CROSSING EAST
CENTRAL FLORIDA EARLY FRI.

STRONG TO DAMAGING WINDS REMAIN POSSIBLE WITH ANY STORMS AS WELL
AS AN ISOLATED TORNADO THREAT. INSTABILITY WILL BE THE MAIN
LIMITING FACTOR FOR MORE ROBUST STORMS WITH MODELS CURRENTLY
INDICATING MUCAPE VALUES AROUND 500 J/KG OR LESS...BUT VERY
FAVORABLE DYNAMICS/SHEAR MAY BE ABLE TO OVERCOME THIS GENERAL
LACK OF INSTABILITY. GFS SHOWS LOW LEVEL FLOW REMAINING BACKED
(OUT OF THE SE) FOR AN EXTENDED PERIOD INTO FRI MORNING EVEN AS
850 MB WINDS VEER TO THE SOUTH AND INCREASE 30-40 KNOTS.
HELICITIES SHOULD INCREASE FIRST OFFSHORE SOUTH FL AND TREASURE
COAST TOWARD FRI MORNING SO INITIALLY MAY NEED TO WATCH CELLS THAT
APPROACH THE TREASURE COAST OFF THE ATLANTIC. THEN FAST MOVING
CELLS FROM THE SOUTH AND SOUTHWEST WILL AFFECT THE REMAINDER OF EC
FL AT LEAST THRU EARLY AFTN FRIDAY AND WILL HAVE THE POTENTIAL TO
ROTATE ESPECIALLY IF UPDRAFTS CAN GROW INTO THE MIXED PHASE LAYER
AND GENERATE LIGHTNING.

&&

.AVIATION...THRU 15/00Z
SFC WINDS: THRU 15/12Z...COASTAL SITES N/NW 4-7KTS...INTERIOR SITES
N/NW 3-5KTS. BTWN 15/12Z-15/15Z...BCMG NE 6-10KTS ALL SITES. BTWN
15/15Z-15/18Z...BCMG E 7-11KTS ALL SITES. AFT 15/21Z...BCMG E/SE
5-8KTS.

VSBY/WX/CIGS: THRU 15/15Z...CIGS AOA FL120. BTWN 15/15Z-15/21Z...S
OF KMLB-KISM CIGS BTWN FL040-060 SLGT CHC MVFR SHRAS...N OF KMLB-
KISM CIGS BTWN FL100-120. AFT 15/21Z...E OF KVRB-KOBE CHC OF MVFR
SHRAS...CIGS BTWN FL040-060 ALL SITES.

&&

.MARINE...
GENTLE NRLY BREEZE OVERNIGHT AS HI PRES BUILDS ACRS THE DEEP
SOUTH/FL PENINSULA EN ROUTE TO THE SW ATLC. BUOYS HOLDING ONTO 4-5FT
SEAS...THOUGH MOST OF THIS IS DUE TO A 14SEC 4FT SWELL. WILL
DISCONTINUE THE CAUTIONARY HEADLINE WITH THE EVNG UPDATE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...LASCODY
Hazardous weather outlook, Jan 13, 9:08 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
908 PM EST WED JAN 13 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-141000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
908 PM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL GULF ON
THURSDAY WILL MOVE TOWARD NORTH FLORIDA THURSDAY NIGHT INTO
FRIDAY...BRINGING INCREASING WINDS AND A CHANCE OF LIGHTNING
STORMS TO THE LOCAL AREA. THERE IS A CHANCE THAT SOME STORMS MAY
BECOME STRONG OR POSSIBLY SEVERE. THE APPROACH OF THIS LOW PRESSURE
SYSTEM WARRANTS CLOSE ATTENTION AS AN EPISODE OF ORGANIZED STORMS
ALONG WITH POTENTIAL FOR DAMAGING WINDS AND TORNADOES IS POSSIBLE.

STAY TUNED TO THIS DEVELOPING WEATHER SITUATION AND FOR THE
POSSIBILITY OF SEVERE WEATHER WATCHES AND OR LOCAL WARNINGS
LATE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

RL

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.